Jump to ContentJump to Main Navigation
Show Summary Details

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

IMPACT FACTOR increased in 2015: 0.987
Rank 59 out of 312 in category Mathematics and 93 out of 254 in Applied Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 0.583
Source Normalized Impact per Paper (SNIP) 2015: 1.106
Impact per Publication (IPP) 2015: 0.712

Mathematical Citation Quotient (MCQ) 2015: 0.43

See all formats and pricing
Volume 18, Issue 7 (Jan 2010)


Seismic impedance inversion using l 1-norm regularization and gradient descent methods

Yanfei Wang
  • Key Laboratory of Petroleum Resources Research, Institute of Geology and Geophysics, Chinese Academy of Sciences, P. O. Box 9825, Beijing, 100029, P. R. China.
  • Email:
Published Online: 2011-02-24 | DOI: https://doi.org/10.1515/jiip.2011.005


We consider numerical solution methods for seismic impedance inversion problems in this paper. The inversion process is ill-posed. To tackle the ill-posedness of the problem and take the sparsity of the reflectivity function into consideration, an l 1 norm regularization model is established. In computation, a nonmonotone gradient descent method based on Rayleigh quotient for solving the minimization model is developed. Theoretical simulations and field data applications are performed to verify the feasibility of our methods.

Keywords.: Impedance inversion; optimization; regularization

About the article

Received: 2010-08-20

Revised: 2010-12-02

Published Online: 2011-02-24

Published in Print: 2010-12-01

Citation Information: Journal of Inverse and Ill-posed Problems, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jiip.2011.005. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Sanyi Yuan, Shangxu Wang, Chunmei Luo, and Yanxiao He
GEOPHYSICS, 2015, Volume 80, Number 2, Page R71
Tao Sun and Yanfei Wang
Optimization Methods and Software, 2014, Volume 29, Number 2, Page 341
Zhenhua Li and Yanfei Wang
Optimization Methods and Software, 2014, Volume 29, Number 2, Page 286
Yanfei Wang, Yan Cui, and Changchun Yang
GEM - International Journal on Geomathematics, 2011, Volume 2, Number 1, Page 87

Comments (0)

Please log in or register to comment.
Log in